Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 18, 2006, 2:17 PM MDT for Lincoln County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 18, 2006, 4:15 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 182017
FFWABQ
NMC027-182215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 415 PM MDT
* AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR RUIDOSO. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. HEAVY RAIN WILL FALL NEAR MESCALERO LAKE
INCREASING FLOW IN CARRIZO CREEK.
LAT...LON 3331 10571 3331 10556 3343 10556 3345 10574
3339 10576 3340 10571
$$2 follow-up statements
000
WGUS75 KABQ 182056
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT FRI AUG 18 2006
NMC027-182215-
LINCOLN-
253 PM MDT FRI AUG 18 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR
SOUTH CENTRAL LINCOLN COUNTY...
AT 248 PM MDT...LAW ENFORCEMENT OFFICIALS HEAVY STREET FLOODING
CONTINUING IN SECTIONS OF RUIDOSO. THE HEAVIEST RAIN HAS ENDED OVER
THE CITY...BUT A PERIOD OF LINGERING MODERATE RAIN WILL PERSIST
UNTIL AROUND 330 PM. CONTINUE THE FLASH FLOOD WARNING WHILE STREETS
AND ARROYOS CARRY RESIDUAL HEAVY RUNOFF AND FAST WATER.
* LOCATIONS IMPACTED INCLUDE...
RUIDOSO...
RUIDOSO DOWNS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3331 10571 3331 10556 3343 10556 3345 10574
3339 10576 3340 10571
$$
03000
WGUS75 KABQ 182217
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT FRI AUG 18 2006
NMC027-182226-
LINCOLN-
416 PM MDT FRI AUG 18 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL LINCOLN
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING.
PERIODS OF LIGHT TO MODERATE RAIN WILL PERSIST OVER SOUTHERN LINCOLN
COUNTY AND THE RUIDOSO VICINTY THROUGH LATE AFTERNOON. RUIDOSO OFFICIALS
STILL REPORT STRONG BUT WITHIN BANK WATER FLOWS ON THE RIO RUIDOSO
AND MOST OTHER RESIDUAL WATER PROBLEMS CURRENTLY LIMITED TO WATER
PONDING WITHOUT FAST MOVING WATER. THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE AT 415 PM...BUT A NEW FLOOD ADVISORY WILL BE
ISSUED IN ITS PLACE FOR POTENTIAL TROUBLESOME FLOW THROUGH TONIGHT
ON CARRIZO CREEK BELOW MESCALERO LAKE AND DOWNSTREAM ON THE RIO
RUIDOSO.
LAT...LON 3331 10571 3331 10556 3343 10556 3345 10574
3339 10576 3340 10571
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:56 AM MDT, 11 hours 21 minutes earlier.
Area forecast discussion, Aug 18, 2:56 AM MDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 AM MDT FRI AUG 18 2006 .DISCUSSION... LOOKS LIKE ANOTHER WET DAY IN STORE FOR MUCH OF THE SOUTHERN AND EASTERN HALF OF THE STATE. 08Z SFC ANALYSIS SHOWS 1011MB LOW PRES OVER SE NM WITH TROUGH EXTENDING NNE THRU A SERIES OF LOW PRES AREAS ALONG FRONT RANGE. NH WATER VAPOR LOOP SHOWS EXITING SHORTWAVE INTO TX/OK PANHANDLES AND ANOTHER UPPER LOW MOVING NORTH OUT OF OLD MEXICO. MID AND UPPER HIGH AXIS OVER TX IS SHIFTING NORTH AND WEST AS TROPICAL WAVE OVER G OF MEX PUSHES WEST INTO MEXICO. 400-250MB ACARS WIND DATA SHOWS JET AXIS OVER AZ ALONG WESTERN EDGE OF MOISTURE PLUME. 00Z GFS/NAM MODELS SHOW THIS JET AXIS STNRY THRU 12Z SAT ACROSS AZ INDICATING QUASI-STNRY UPPER LEVEL PATTERN TO PERSIST. MODELS CONTINUE TO INDICATE BACK DOOR COLD FRONTAL PASSAGE OVER NE NM LATE THIS AFT AS SHORTWAVE ENERGY OVER NORTHERN ROCKIES EJECTS EAST INTO NORTHERN PLAINS. THIS FRONT WILL ENHANCE LIFT OVER THE NE PORTION OF THE STATE THEREFORE WILL RAISE FFA BEGINNING 18Z. WILL ALSO EXTEND FFA IN TIME OVER SE NM AND INCLUDE CATRON COUNTY AS NEW BATCH OF MOISTURE NOTED ON WATER VAPOR STREAMS NORTH FROM OLD MEXICO. ONGOING WATER PROBLEMS ACROSS SE NM WILL ONLY BE EXACERBATED BY MORE RAIN TODAY. MOISTURE PLUME EXPECTED TO SHIFT WEST SAT AND SUN AS MID AND UPPER RIDGE OVER TX MOVES NORTH AND WEST AND UPPER JET OVER AZ WEAKENS. COMPLICATING FACTOR FOR THE WEEKEND WILL BE TROPICAL WAVE OVER W GULF OF MEX. NAM CONTINUES TO BE TOO FAR NE AND AGGRESSIVE WITH FEATURE. GFS IS WEAKER AND MORE IN LINE WITH CURRENT POSITION. DEPENDING ON EVOLN OF THIS FEATURE AND POSITION OF MOISTURE PLUME FLOODING CONCERNS OVER THE WEEKEND MAY SHIFT TOWARD CENTRAL NM. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 91 59 91 62 / 10 10 20 30 GALLUP.......................... 86 54 85 58 / 10 20 20 40 GRANTS.......................... 85 53 82 56 / 20 30 30 60 GLENWOOD........................ 88 61 86 62 / 30 40 40 60 CHAMA........................... 79 47 76 47 / 20 30 40 40 LOS ALAMOS...................... 84 54 78 51 / 30 40 50 60 RED RIVER....................... 72 43 67 41 / 30 50 70 50 TAOS............................ 84 51 76 49 / 20 40 50 50 SANTA FE........................ 84 55 79 53 / 20 40 50 60 SANTA FE AIRPORT................ 85 58 78 56 / 20 40 50 60 ESPANOLA........................ 88 56 81 55 / 20 30 50 50 ALBUQUERQUE HEIGHTS............. 88 65 83 64 / 20 30 40 60 ALBUQUERQUE VALLEY.............. 89 63 85 62 / 20 30 40 60 ALBUQUERQUE FOOTHILLS........... 89 60 83 59 / 20 30 40 60 ALBUQUERQUE WEST MESA........... 92 60 87 60 / 20 30 40 60 SOCORRO......................... 86 62 84 61 / 20 30 50 60 SANDIA PARK/CEDAR CREST......... 79 50 74 48 / 20 40 60 60 MORIARTY/ESTANCIA............... 83 56 79 53 / 20 40 60 60 CARRIZOZO....................... 84 58 82 56 / 20 40 60 60 RUIDOSO......................... 73 53 73 51 / 30 50 60 60 RATON........................... 83 54 74 52 / 30 60 60 60 LAS VEGAS....................... 80 52 73 51 / 30 50 60 60 ROY............................. 82 59 76 59 / 30 60 60 60 CLAYTON......................... 85 63 75 59 / 30 60 60 60 SANTA ROSA...................... 87 59 84 58 / 30 50 60 60 TUCUMCARI....................... 89 65 83 61 / 30 60 60 60 FORT SUMNER..................... 86 64 84 63 / 30 50 60 50 CLOVIS.......................... 87 64 83 63 / 30 50 60 50 PORTALES........................ 87 65 87 64 / 30 50 60 50 ROSWELL......................... 87 66 86 65 / 20 50 50 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR NMZ004-NMZ005-NMZ006-NMZ007. FLASH FLOOD WATCH FROM 6 AM MDT THIS MORNING THROUGH LATE TONIGHT FOR NMZ008. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ010-NMZ011-NMZ012- NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021- NMZ026. && GUYER
Hazardous weather outlook, Aug 18, 5:29 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 529 AM MDT FRI AUG 18 2006 NMZ001>021-026-191200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 529 AM MDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH FOR SOUTH CENTRAL AREAS HAS BEEN EXPANDED TO THE EASTERN AND NORTHEASTERN PLAINS AND EXTENDED IN TIME THROUGH LATE TONIGHT. REFER TO THE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS MOISTURE OVER EASTERN NEW MEXICO PUSHES WEST THROUGH THE WEEKEND THE FLASH FLOOD THREAT MAY INCREASE OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT VALLEYS. THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Aug 18, 1:05 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 105 PM MDT FRI AUG 18 2006 NMZ016-017-182300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 105 PM MDT FRI AUG 18 2006 ...SMALL WATER RELEASES EXPECTED FROM MESCALERO LAKE THIS AFTERNOON... MESCALERO TRIBAL OFFICIALS REPORT WATER LEVELS IN MESCALERO LAKE AT OR VERY NEAR THE SPILL WAY LEVEL. WATER RELEASES OF ABOUT 30 CUBIC FEET PER SECOND ARE EXPECTED TO BEGIN THIS AFTERNOON WHICH WILL INCREASE FLOWS IN CARRIZO CREEK THAT FEEDS INTO THE RIO RUIDOSO. IF HEAVY RAINS DEVELOP DURING THE AFTERNOON TO INCREASE RUNOFF INTO THE LAKE THEN FLOW INTO CARRIZO CREEK WOULD INCREASE CORRESPONDINGLY. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS OR A POSSIBLE FLOOD ADVISORY SHOULD HEAVY RAIN INCREASE RUNOFF INTO MESCALERO LAKE LATER TODAY. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:47 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 4 hr |
| Aug 18, 4:10 AM MDT | Flash Flood Watch | ABQ | Colfax, Harding, Mora, San Miguel, Union | 3 days |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.